Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2007, 1:47 AM CDT for Maverick County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2007, 1:47 AM CDT (06:47 UTC)
- Expired
- Apr 29, 2007, 2:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 71 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:20 AM CDT | HAIL 1.75 | 5 Se Eagle Pass, TX | 1.75 INCH HAIL AND HIGH WINDS AT ROSITA VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 290647 SVREWX TXC323-290745- /O.NEW.KEWX.SV.W.0120.070429T0647Z-070429T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 147 AM CDT SUN APR 29 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAVERICK COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...EL INDIO...EAGLE PASS... * UNTIL 245 AM CDT * AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF EL INDIO...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLE PASS BY 215 AM CDT... LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061 $$
3 follow-up statements
000 WWUS54 KEWX 290659 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 159 AM CDT SUN APR 29 2007 TXC323-290745- /O.CON.KEWX.SV.W.0120.000000T0000Z-070429T0745Z/ MAVERICK TX- 159 AM CDT SUN APR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR MAVERICK COUNTY... AT 154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EL INDIO...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLE PASS NEAR 220 AM CDT... LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061 $$
000 WWUS54 KEWX 290729 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 228 AM CDT SUN APR 29 2007 TXC323-290745- /O.CON.KEWX.SV.W.0120.000000T0000Z-070429T0745Z/ MAVERICK TX- 228 AM CDT SUN APR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR MAVERICK COUNTY... AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF EAGLE PASS...MOVING NORTH AT 35 MPH. THE MAVERICK COUNTY SHERIFFS DEPARTMENT REPORTED THAT THIS STORM PRODUCED GOLFBALL-SIZED HAIL AT ROSITA VALLEY...ABOUT 5 MILES SOUTHEAST OF EAGLE PASS AT 2:20 AM CDT. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL MAVERICK COUNTY AT 240 AM CDT LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061 $$
000 WWUS54 KEWX 290742 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 242 AM CDT SUN APR 29 2007 TXC323-290745- /O.CON.KEWX.SV.W.0120.000000T0000Z-070429T0745Z/ MAVERICK TX- 242 AM CDT SUN APR 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK COUNTY WILL EXPIRE AT 245 AM CDT... AT 238 AM CDT...THE THUNDERSTORM THAT HAD PRODUCED GOLFBALL-SIZED HAIL SOUTHEAST OF EAGLE PASS EARLIER WAS NOW LOCATED 14 MILES NORTHEAST OF EAGLE PASS...AND MOVING NORTH AT 35 MPH. THE STORM HAD WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THE WARNING WILL BE ALLOWED TO EXPIRE AT 245 AM CDT. LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:28 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 29, 12:28 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1228 AM CDT SUN APR 29 2007 .AVIATION... SOUTHEASTERRLY BOUNDARY LAYER WINDS ALREADY DEVELOPING MVFR CIGS ACROSS AREA...WITH CIGS LOWERING TO IFR AND VSBYS TO MVFR AFT 10Z. CONDITIONS IMPROVING AGAIN AFT 13Z TO MVFR AND BY 18Z TO VFR. UPPER LOW OVER NORTHERN MEXICO WILL TRACK EASTWARD THIS AFTN...TRIGGERING SCATTERED TSRA THAT WILL BECOME NUMEROUS LATER TONIGHT. STORMS WILL BE MOST NUMEROUS ALONG THE RIO GRANDE. && .PREV DISCUSSION... /ISSUED 903 PM CDT SAT APR 28 2007/ UPDATE... AREA NATIONAL WEATHER SERVICE RADARS SHOW A BAND OF LIGHT SHOWERS AND SPRINKLES HEADED ACROSS THE SAN ANTONIO AREA WHILE SPRINKLES PERSIST WEST OF THE RIO GRANDE AHEAD OF MCS MOVING ACROSS THE BIG BEND AREA. HAVE REMOVED POPS EXCEPT FOR A SLIGHT CHANCE FOR THE SAN ANTONIO AREA THIS EVENING AND ALONG THE RIO GRANDE TONIGHT. OTHERWISE, ONGOING FORECAST GENERALLY ON TRACK WITH ONLY UPDATES TO THE SENSIBLE WEATHER GRIDS TONIGHT INTO EARLY SUNDAY. PREV DISCUSSION... /ISSUED 338 PM CDT SAT APR 28 2007/ DISCUSSION... THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. SHOWERS THAT FORMED OVER THE COASTAL PLAINS THIS AFTERNOON MAY MOVE NORTH TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS FOR THE LATE AFTERNOON AND EARLY EVENING. ON SUNDAY TO THE EARLY PART OF NEXT WEEK...WILL CONTINUE WITH INCREASING RAIN CHANCES LATE SUNDAY AND SUNDAY NIGHT TO MONDAY...AS THE LOW TO THE WEST SLOWLY LIFTS OUT TO THE NORTHEAST. SOME OF THE RAIN SUNDAY NIGHT TO MONDAY MORNING COULD BECOME HEAVY AT TIMES...IF SHOWERS DEVELOP INTO MESO SCALE HEAVY RAIN SYSTEMS. FORECASTS TAKE THE 500 HPA LOW NORTH OF AREA MONDAY NIGHT AND TUESDAY...AND SHOW FINAL WAVE OF POTENTIAL RAIN MAKING PROCESSES WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING. AS THE LOW LIFTS MORE TO THE NORTHEAST...RAIN CHANCES MAY SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING. FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE ALOFT OVER THE AREA. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE SE PART OF THE AREA WEDNESDAY...WHERE SOME RAIN MAY FORM. IN WAKE OF THE SHORT LIVED RIDGE ALOFT...ANOTHER WEATHER SYSTEM COMES IN FROM THE WEST ON THURSDAY...BRINGING A CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS AGAIN FOR LATE WED NIGHT AND THURSDAY TO THURSDAY NIGHT. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD SET UP A RAINY PATTERN WITH SHOWERS AND THUNDERSTORMS SOMEWHERE IN A WINDOW FROM MAY 6TH OR 7TH TO MAY 9TH. CLIMATE... THROUGH APRIL 27TH...THE AVERAGE APRIL TEMPERATURE WAS COOLER THAN THE AVERAGE FOR THE ENTIRE MONTH OF MARCH...SOMETHING THAT DOES NOT HAPPEN VERY OFTEN. THRU THE 27TH...APRIL 2007 WAS THE 3RD COOLEST AT SAN ANTONIO...THE 8TH COOLEST AT DEL RIO...THE COOLEST AT AUSTIN BERGSTROM...AND THE 13TH COOLEST AT AUSTIN MABRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 84 65 77 67 / - 20 30 60 60 AUSTIN BERGSTROM INTL AIRPORT 62 83 63 77 67 / - 20 30 60 60 DEL RIO INTL AIRPORT 68 82 68 84 68 / 20 50 70 50 30 SAN ANTONIO INTL AIRPORT 67 82 66 78 67 / 20 20 40 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Apr 28, 6:02 AM CDT, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 602 AM CDT SAT APR 28 2007 TXZ171>173-183>194-202>209-217>225-228-291115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 602 AM CDT SAT APR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH TEXAS SUNDAY... DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. THE STORMS WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT INTO TUESDAY BEFORE DIMINISHING AND BECOMING ONLY ISOLATED STORMS TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINFALL IS POSSIBLE IN THE STORMS ALONG WITH FLASH FLOODING FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:35 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 43 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.